Alert archive / Florida / Coastal Flood Statements in 2010
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 6, 2010, 10:14 PM EDT for Monroe County, Florida. It took effect at Sep 7, 2010, 6:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 10:14 PM EDT (02:14 UTC)
- In effect from
- Sep 7, 2010, 6:00 AM EDT
- Expired
- Sep 7, 2010, 12:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WHUS42 KKEY 070214 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EDT MON SEP 6 2010 FLZ076>078-071600- /O.NEW.KKEY.CF.S.0002.100907T1000Z-100907T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1014 PM EDT MON SEP 6 2010 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN SPRING TIDES... A LUNAR PERIGEE...WHICH OCCURS ON WEDNESDAY...IS RESULTING IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE TIME OF HIGH TIDE ON TUESDAY MORNING. WATER LEVELS ARE EXPECTED TO PEAK AT JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR SO ON EITHER SIDE OF THE TIME OF HIGH TIDE...CAUSING MINOR STREET FLOODING IN LOW LYING AREAS. HOWEVER...NO ROADS WILL BE IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 936 AM. AT VACA CUT...HIGH TIDE WILL OCCUR AT 825 AM. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 826 AM. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. THESE ABOVE NORMAL ASTRONOMICAL TIDES WILL LIKELY PERSIST THROUGH AT LEAST WEDNESDAY AS SPRING TIDES PEAK DURING THE NEW MOON PHASE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED. $$ NELSON
1 follow-up statement
142 WHUS42 KKEY 070829 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EDT TUE SEP 7 2010 FLZ076>078-071600- /O.CON.KKEY.CF.S.0002.100907T1000Z-100907T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 429 AM EDT TUE SEP 7 2010 ...MINOR STREET FLOODING EXPECTED WITH HIGH TIDE THIS MORNING... A LUNAR PERIGEE...WHICH OCCURS ON WEDNESDAY...IS RESULTING IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE TIME OF HIGH TIDE THIS MORNING. WATER LEVELS ARE EXPECTED TO PEAK AT JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR SO ON EITHER SIDE OF THE TIME OF HIGH TIDE...CAUSING MINOR STREET FLOODING IN LOW LYING AREAS. HOWEVER...NO ROADS WILL BE IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 936 AM. AT VACA CUT...HIGH TIDE WILL OCCUR AT 825 AM. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 826 AM. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. THESE ABOVE NORMAL ASTRONOMICAL TIDES WILL LIKELY PERSIST THROUGH AT LEAST WEDNESDAY AS SPRING TIDES PEAK DURING THE NEW MOON PHASE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED. $$ JACOBSON
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 6, 3:35 PM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Sep 6, 3:35 PM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 335 PM EDT MON SEP 6 2010 .DISCUSSION... AS MENTIONED IN THE MID MORNING DISCUSSION...A CLOUD LINE ATTEMPTED TO FORM BUT IT WAS KICKED NORTHWESTWARD WITHIN THE LOW LEVEL SOUTHEAST FLOW. CURRENTLY...SKIES ARE PARTLY CLOUDY WITH A LOCAL RADARS DETECTING A FEW SHOWERS NORTH OF THE LOWER KEYS...WITH WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS ON THE DISTANT WATERS BEYOND 40 NM SOUTHEAST OF THE MIDDLE AND UPPER KEYS. SURFACE WISE...HIGH PRESSURE IS CENTERED ALONG THE MID ATLANTIC COAST...WITH A RIDGE NOSING DOWN THE SOUTHEAST UNITED STATES AND INTO THE SUNSHINE STATE. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE SOUTHEAST WINDS OF 5 TO 10 KNOTS. OTHERWISE...A TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT)...LOCATED FROM THE SOUTHEAST BAHAMAS SOUTHWARD INTO THE WEST CENTRAL CARIBBEAN SEA...WAS MOVING WESTWARD. .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... A DEEP LAYERED ANTICYCLONE WILL REPOSITION AND INTENSIFY OVER THE SOUTHEAST UNITED STATES...AS THE SOUTHERN PORTION OF THE (TUTT) TRACKS WESTWARD AND ACROSS OUR REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. BECAUSE OF THE STRENGTHENING HIGH PRESSURE SYSTEM...OUR LOW AND MID LEVEL EASTERLY FLOW WILL INCREASE INTO THE MODERATE CATEGORY. GIVEN THIS WIND FLOW REGIME...CLOUD LINES HOVERING OVER THE ISLAND CHAIN WILL NOT BE CONDUCIVE...BUT LATE NIGHT AND EARLY MORNING DEEP CONVECTION WILL BE FAVORED. IN ADDITION...SOME WEAK LARGE SCALE ASCENT COMBINED WITH A SUBTLE LOW LEVEL(850 MB) REFLECTION ASSOCIATED WITH THE (TUTT) WILL PROMPT CHANCE POPS TO BE NUDGED FROM 30 TO 40 PERCENT TUESDAY NIGHT AND WEDNESDAY NIGHT...OTHERWISE...30 PERCENT DAYTIME POPS SEEM FINE. FOR TONIGHT...GIVEN PLENTY OF MOISTURE AND LITTLE IF ANY CONVECTIVE INHIBITION...A MINOR LOW LEVEL EASTERLY WIND SURGE SHOULD TRIGGER NOCTURNAL SCATTERED SHOWERS AND THUNDERSTORMS...SO 40 PERCENT WILL BE KEPT. OTHERWISE...CONSIDERABLE HIGH CLOUDINESS FROM SOUTH FLORIDA DEEP CONVECTION WILL OVERSPREAD OUR REGION FOR A GOOD PORTION OF TONIGHT...WITH TEMPERATURES HOLDING IN THE LOWER 80S OUTSIDE OF RAINFALL. JUST AS A REMINDER...THE TIDE LEVEL ABOVE MEAN SEA LEVEL WILL LIKELY PEAK NEAR 2.8 FEET TUESDAY MORNING...RESULTING IN SALT WATER PROTRUDING OUT OF STORM DRAINS. .LONG TERM (THURSDAY THROUGH MONDAY)... IN WAKE OF THE AFOREMENTIONED (TUTT)...A DEEP TROPOSPHERIC...EAST-WEST ORIENTED RIDGE WILL ALIGN ACROSS THE FLORIDA PENINSULA AND THE ADJACENT ATLANTIC AND GULF WATERS. MEANWHILE...MOST GLOBAL/DYNAMICAL MODELS MIGRATE GASTON...IN WHATEVER FORM...WESTWARD THROUGH THE WESTERN CARIBBEAN SEA...WELL SOUTH OF OUR REGION. WITH NO DISCERNIBLE UNDULATIONS OR SIGNIFICANT LARGE SCALE ASCENT OR DESCENT...WILL KEEP LOW CHANCE POPS UNTIL DAILY DETAILS BECOME CERTAIN. && .MARINE... WITH HIGH PRESSURE OVER THE MID ATLANTIC STATES INTENSIFYING OVER THE NEXT 24 TO 36 HOURS...EAST WINDS WILL INCREASE TO BETWEEN 10 AND 15 KNOTS ON THE ATLANTIC WATERS LATER TONIGHT AND PERSIST THROUGH WEDNESDAY NIGHT...BEFORE SETTLING TO NEAR 10 KNOTS ON THURSDAY. ELSEWHERE...EAST WINDS NEAR 10 KNOTS WILL PREVAIL EXCEPT FOR BRIEF INCREASES ON TUESDAY NIGHT AND WEDNESDAY NIGHT. AND AS USUAL...WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE KEY WEST AND MARATHON TERMINALS...WITH SCATTERED CLOUDS AND LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 80 90 80 90 / 40 30 40 30 MARATHON 80 91 80 90 / 40 30 40 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...APA AVIATION/NOWCASTS....................DFM DATA ACQUISITION.....................MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 6, 5:55 AM EDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 555 AM EDT MON SEP 6 2010 FLZ076>078-GMZ031>033-052>054-072>075-071000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 555 AM EDT MON SEP 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WATER LEVELS DURING THE HIGH TIDE THIS MORNING WILL BE HIGHER THAN NORMAL. WATER LEVELS ARE EXPECTED TO REACH JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR SO ON EITHER SIDE OF THE TIME OF HIGH TIDE...CAUSING MINOR STREET FLOODING IN LOW LYING AREAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS TODAY AND TONIGHT. THE PRIMARY HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS IN EXCESS OF 35 MPH IN THE STRONGER THUNDERSTORMS. A CLOUD LINE MAY DEVELOP ALONG THE KEYS ISLAND CHAIN THIS AFTERNOON... AND ISOLATED WATERSPOUTS WILL BE POSSIBLE. WATERSPOUTS ARE MOST LIKELY TO DEVELOP FROM A CLOUD LINE WITH DARK FLAT BASES...JUST AT THE HINT OF RAIN. MARINERS SHOULD REMAIN AWARE OF THEIR SURROUNDINGS...AND MOVE AWAY FROM ANY OBSERVED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE ANTICIPATED OVER THE FLORIDA KEYS AND ADJACENT COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 6, 9:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 943 PM EDT MON SEP 6 2010 FLZ076>078-070300- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST 943 PM EDT MON SEP 6 2010 ...STRONG SHOWERS AND THUNDERSTORM WITH HEAVY RAINS IN PORTIONS OF THE FLORIDA KEYS... AT 940 PM...NATIONAL WEATHER SERVICE RADAR SHOWS A COUPLE AREAS OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS IN THE FLORIDA KEYS. ONE AREA OF STRONG THUNDERSTORMS CONTINUES TO DRIFT SOUTHWESTWARD THROUGH THE EXTREME UPPER KEYS...FROM OCEAN REEF TO NEAR KEYS LARGO. ANOTHER AREA OF HEAVY DOWNPOURS EXTENDS ACROSS THE MIDDLE KEYS...FROM KEY COLONY BEACH TOWARDS THE SEVEN MILE BRIDGE. DOPPLER RADAR ESTIMATES ALONG WITH GAGE ACCUMULATIONS AT THE MARATHON AIRPORT SHOW BETWEEN TWO AND TWO AND A HALF INCHES OF RAIN HAS FALLEN. WINDS HAVE GUSTED AROUND 30 MPH WITH SOME OF THESE HEAVY DOWNPOURS AS WELL. RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD BE ALERT FOR A PERIOD OF BLINDING DOWNPOURS...ALONG WITH SEVERAL LIGHTNING STRIKES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING AS SIGNIFICANT PONDING OF WATER ON SOME ROADWAYS IS EXPECTED. ALLOW EXTRA TRAVEL TIME LATE THIS EVENING IN ALL OF THE FLORIDA KEYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. 04
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:23 PM EDT | Special Marine Warning | KEY | 22 min |
Nearby
Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.